Just don't know what to do

Hi all, My doctor tells me I am suffering from anxiety but I'm not so sure, I think it might be depression. It has been going on for about 2 months now, every morning I wake up at about 4am (after having real trouble getting off to sleep) and then I lay there tossing and turning and with an awful feeling in the pit of my stomach that just won't go. This awful feeling lasts until about 4pm when I start to feel better and usually by the later evening I'm "back to normal" but then the whole thing starts up again the next morning. I've been to the doctor who first prescribed Citalopram, that made me feel awful so I stopped taking it. Next came Sertraline, I had a very bad reaction to that and almost ended up in hospital, next came Paroxetine but I haven't taken those yet as I'm too frightened because of what happened with the other tablets. I've started taking St John's Wort and I'm on day 6 but no difference yet - I know they take time to work and at least I'm not getting the awful side effects I did with the other tablets. I can't eat, the weight has fallen off me, I can't sleep, I have no emotions, I don't even feel thirsty. It's like I'm a shell. I'm so distressed by all this that I just don't know what to do with myself and I need help.

6 Replies

oldestnewest
  • I feel you king fisher!!!! nasty thing this is. How are you doing today? xx

  • Hello . I am sorry you are having a tough time right now. It is very probable that you have both anxiety disorder and depression -not surprisingly, they often go hand in hand. Your medication suggests that your doctor also thinks you have depression, but for a proper diagnosis to be made it would be best to get yourself referred to the nearest mental health team. That can be done through your doctor. The issue is whether the depression is physiologically based or whether it is as a result of your anxiety. The treatments can be very different.

    I can understand your reluctance to take any more medication given your bad experience with the last two. Medication does not always react the same way in everyone. But perhaps if you tried the paroxetine and see if that is better for you? If not, then it might be best to go back to your doctor and explain the difficulties you are having. I hope you feel better soon.

    Karl

  • Thank you. I know I have to stop the St John's Wort first though and I don't think I've given that enough time to work as its only been 6 days.

  • The efficacy of St.John's is in dispute - some studies show it can work for some people in a limited way - other studies show it has little or no effect. But of course you might find that it helps you - and its certainly far less toxic than the medication prescribed.

  • Anxiety and depression together is HELL X I was exactly the same X I was always at the doctors and always told its anxiety which I didn't believe as I couldn't believe that anxiety and depression could make my body react like this X but the truth is it does and it's awful.

    I was put on Prozac then they were upped and I couldn't stand side effects now I'm on citralopram and they will be upped on Sunday to 20 mg X I'm having vivid dreams when I do finally nod off after been awake for hours, dizzy, feeling a little sick X but I want to perceivere with them as I think once they kick in they will be ok. Maybe you need to try your tablets again or try a different one, you will get side effects which ever one you try but personally I think you need something. What you are experiencing is typical stress, worry and anxiety and all of us on this site understand completely X I hope this helps X your mind is a very powerful thing and makes your body react to what it tells it to do X maybe trying to relax before going to bed ( I know easier said than done) but deep breaths and keep calm and no that all the symptoms you are feeling is anxiety and even though it doesn't feel like it they can't hurt you, just make you feel ill X and with depression as well I understand completely how you feel x good luck hope you start feeling better soon xx

  • Hi Kingfisher, That awful feeling in the pit of your stomach at 4am is not unusual at all for the anxious person. That is when the adrenaline is at it's highest. It's not your imagination. Calming down at around 4pm and feeling better is the same thing, the adrenaline is now going down. Back to normal in the evening, with the whole scenario repeating in the morning. I have lived like that for the last 6 years and only now am I getting better and no longer feel that horrible feeling in my stomach. I sleep better as well. It took a long time to figure it out as to what was going on. I kept thinking if only I could have my doctor and dentist appointments at night, I'd be okay. Since you seem to be sensitive to the medications you tried, a therapist may be able to use other methods to help you through the morning distress. Good Luck

You may also like...